Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A modified Riemann zeta distribution in the critical strip


Author: Takashi Nakamura
Journal: Proc. Amer. Math. Soc. 143 (2015), 897-905
MSC (2010): Primary 60E10, 11M06; Secondary 60E07, 11M26
DOI: https://doi.org/10.1090/S0002-9939-2014-12279-9
Published electronically: October 31, 2014
MathSciNet review: 3283676
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\sigma , t \in {\mathbb {R}}$, $s=\sigma +\textrm {{i}}t$ and $\zeta (s)$ be the Riemann zeta function. Put $f_\sigma (t):=\zeta (\sigma -\textrm {{i}}t)/(\sigma -\textrm {{i}}t)$ and $F_\sigma (t):= f_\sigma (t)/f_\sigma (0)$. We show that $F_\sigma (t)$ is a characteristic function of a probability measure for any $0 < \sigma \ne 1$ by giving the probability density function. By using this fact, we show that for any $C \in {\mathbb {C}}$ satisfying $|C| > 10$ and $-19/2 \le \Re C \le 17/2$, the function $\zeta (s) + Cs$ does not vanish in the half-plane $\sigma >1/18$. Moreover, we prove that $F_\sigma (t)$ is an infinitely divisible characteristic function for any $\sigma >1$. Furthermore, we show that the Riemann hypothesis is true if each $F_\sigma (t)$ is an infinitely divisible characteristic function for each $1/2 < \sigma <1$.


References [Enhancements On Off] (What's this?)

References

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 60E10, 11M06, 60E07, 11M26

Retrieve articles in all journals with MSC (2010): 60E10, 11M06, 60E07, 11M26


Additional Information

Takashi Nakamura
Affiliation: Graduate School of Mathematical Sciences, The University of Tokyo 3-8-1 Komaba Meguro-ku Tokyo 153-8914, Japan
MR Author ID: 755913
Email: takashin@ms.u-tokyo.ac.jp

Keywords: Characteristic function, infinite divisibility, zeros of zeta functions
Received by editor(s): April 9, 2013
Received by editor(s) in revised form: May 24, 2013, and June 3, 2013
Published electronically: October 31, 2014
Additional Notes: The author would like to thank the referees for their constructive and helpful comments and suggestions on the manuscript.
Communicated by: Mark M. Meerschaert
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.